Thunderstorm Wind, Allendale
- When
- May 2, 9:45 PM EST
- Where
- Allendale County, 5 mi S of Allendale
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.930, -81.300
Several trees were down.
4 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at May 2, 9:15 PM EST, 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 1015 PM EDT FRI MAY 2 2003 WILL UPDATE PUBLIC FCST TO EXTEND CHANCE OF PRECIP THROUGH THE OVERNIGHT HOURS. OF COURSE BEST CHANCE WILL BE FOR THE NEXT FEW HOURS BUT SOME PRECIP COULD LINGER BEYOND MIDNIGHT INTO THE EARLY MORNING HOURS. WILL ADJUST POPS SLIGHTLY ALSO. MINOR TWEAKS TO WIND DIRECTION ON THE UPDATE AS WELL. MARINE...WILL MAKE A FEW MINOR ADUSTMENTS BASED ON LATEST OBS. WINDS SHOULD SHIFT TO MORE WRLY LATER TONIGHT AND THIS IS HANDLED WELL IN CURRENT FCST. .CHS... GA...NONE. SC...NONE. SLF
AMZ330-GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051- 030015- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 610 PM EDT FRI MAY 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA THROUGH MIDNIGHT. MOVEMENT WILL BE TOWARD THE SOUTHEAST AROUND 40 MPH. SOME OF THE THUNDERSTORMS IN SOUTH CAROLINA COULD CONTAIN FREQUENT LIGHTNING AND STRONG GUSTY WINDS. .RIVER FLOODING...A RIVER FLOOD WARNING REMAINS IN EFFECT FOR THE LOWER SANTEE RIVER AT JAMESTOWN. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENT FOR MORE SPECIFIC INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. .RIVER FLOODING...RIVER FLOODING WILL CONTINUE ON THE LOWER SANTEE RIVER AT JAMESTOWN. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING. AUSTIN
GAZ087-088-099>101-SCZ040-042-030300- BULLETIN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1007 PM EDT FRI MAY 2 2003 ...STRONG THUNDERSTORMS WILL IMPACT CANDLER COUNTY...EFFINGHAM COUNTY...BULLOCH COUNTY...JENKINS COUNTY...SCREVEN COUNTY...ALLENDALE COUNTY AND HAMPTON COUNTY THROUGH 1100 PM EDT... AT 1007 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 16 MILES WEST OF BARNWELL TO 4 MILES SOUTHWEST OF MILLEN TO 10 MILES SOUTH OF SWAINSBORO...MOVING SOUTHEAST AT 40 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND SYLVANIA...ALLENDALE...MILLEN...PORTAL...METTER...STATESBORO...AND HAMPTON THROUGH 1100 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. PY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, SC
1034 PM EDT FRI MAY 2 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0950 PM MILLEN GA WIND DAMAGE
05/02/03 JENKINS TREES DOWN AND DIME SIZE
HAIL IN TOWN OF MILLEN
REPORTED BY LAW ENFORCEMENTThe Charleston,SC radar (KCLX), 39 km away, was scanning. The volume nearest the first event began at 02:43 UTC.
4 thunderstorm wind. Local standard time, as filed.
Several trees were down.
Several trees were down.
Trees and large limbs were down.
Trees and large limbs were down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Carolina in 2003Every state in 2003This day in weather historyWarnings in South Carolina, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5361773, 5361774, 5361775, 5361776.